Home » Frequently asked Questions on Health » I am depressed due to my PCOS problem, what should I do?

I am depressed due to my PCOS problem, what should I do?

Q: I am a 24-year-old medical transcriptionist. I suffer from PCOS and have been under the treatment for the past 8 years. My periods have been irregular and have stopped from the past 2 years. There is no spotting also. I was put on Triquelar in the beginning but after taking second opinion, I switched to Metformin 850 mg twice a day, Aldactone 100 mg once a day and Rosiglitazone 4 mg twice a day from the past 5 years. I have gained a lot of weight and have hirsutism too. I am 5.1 feet tall and weigh 86.5 kg. Lately, I was diagnosed as a borderline diabetic. Due to this, I feel shortness of breath, demotivated and have been postponing my studies. I feel drowsy and depressed. A month ago, I switched to Fincar 5 mg once a day, Ovral one pill a day and Aldactone 100 mg. I have lost confidence. My fasting lipid profile and thyroid tests are normal. TSH (CLIA) is 2.9 mIU/mL, testosterone is 1.18 ng/mL, DHEA-Sulfate(ELISA) is 3.5 microgram/mL, 17-alpha (OH) progesterone (ELISA) is 0.48, SHBG (sex hormone binding globulin) 19.9 nmol/L, and Free androgen indexis 20.5. Please help.

A:There is no doubt about the diagnosis in your case. You have Polycystic ovarian disease (PCOD). This is lifestyle disease with some genetic background. Basic problem is insulin resistance which leads to overproduction of male hormones from ovaries. The first step in treatment is to lose weight which can be done by exercise and diet and if required take sibutramine 10 mg/d. This is the most important step. To reduce the insulin resistance, take glucophage 850 mg twice a day and Rosiglitazine 4 mg per day. To make your periods regular, take OC pills for 21 days every month and to tackle the problem of hirsutism, take Aldactone 100 mg/d. Now you have already taken all of these. But it's important to continue these for a long time, means years together. If you are able to lose weight and take these medicines regularly I am very sure that you will respond to the treatment. Losing confidence is worst to happen. There is no reason why you should loose confidence. There are millions of girls suffering from this disease. In your case we know the diagnosis and we know the treatment as well and we have a plan for you. So take a decision to get treated today and start. Be consistent. You will definitely improve.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------